Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 51, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 25, 2018, 4:30 PM EDT for 4 counties in Georgia. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 4:30 PM EDT (20:30 UTC)
- Expired
- May 26, 2018, 5:53 AM EDT
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Echeconnee Creek at Houston Road near Byron (BYNG1). The gauge peaked at 15.08 ft at May 25, 2018, 11:00 PM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02214075, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
183
WGUS42 KFFC 252030
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
430 PM EDT Fri May 25 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Echeconnee Creek near Byron affecting Bibb...Crawford...Houston
and Peach Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC021-079-153-225-261029-
/O.NEW.KFFC.FL.W.0051.180525T2030Z-000000T0000Z/
/BYNG1.1.ER.180525T2005Z.180525T2015Z.000000T0000Z.UU/
430 PM EDT Fri May 25 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Echeconnee Creek near Byron.
* From this afternoon until further notice.
* At 415 PM Friday the stage was 15 feet...and rising.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Houston Road.
Portions of creek access roads and low lying areas will begin to
flood.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$3 follow-up statements
838
WGUS82 KFFC 252158
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
558 PM EDT Fri May 25 2018
...The Flood Warning continues for the following rivers in Georgia...
Echeconnee Creek near Byron affecting Bibb...Crawford...Houston
and Peach Counties
GAC021-079-153-225-261159-
/O.CON.KFFC.FL.W.0051.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.180525T2005Z.180525T2015Z.000000T0000Z.UU/
558 PM EDT Fri May 25 2018
The Flood Warning continues for
The Echeconnee Creek near Byron.
* Until further notice.
* At 6 PM Friday the stage was 15.0 feet...and rising.
* Minor flooding will continue.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Houston Road.
Portions of creek access roads and low lying areas will begin to
flood.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$313
WGUS82 KFFC 260555
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
155 AM EDT Sat May 26 2018
...The Flood Warning continues for the following rivers in Georgia...
Echeconnee Creek near Byron affecting Bibb...Crawford...Houston
and Peach Counties
GAC021-079-153-225-261955-
/O.CON.KFFC.FL.W.0051.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.180525T2005Z.180526T0245Z.000000T0000Z.UU/
155 AM EDT Sat May 26 2018
The Flood Warning continues for
The Echeconnee Creek near Byron.
* Until further notice.
* At 145 AM Saturday the stage was 15.0 feet and nearly steady.
* Minor flooding is occurring, and minor flooding is expected to
continue.
* Flood stage is 15 feet.
* At 15 feet, minor flooding of woodlands occurs upstream and
downstream from the gage on Houston Road. Portions of creek access
roads and low lying areas will begin to flood.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$290
WGUS82 KFFC 260953
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
553 AM EDT Sat May 26 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Echeconnee Creek near Byron affecting Bibb...Crawford...Houston
and Peach Counties
GAC021-079-153-225-261023-
/O.CAN.KFFC.FL.W.0051.000000T0000Z-180526T0953Z/
/BYNG1.1.ER.180525T2005Z.180526T0245Z.180526T0700Z.UU/
553 AM EDT Sat May 26 2018
The Flood Warning is cancelled for
The Echeconnee Creek near Byron.
* This takes effect immediately.
* At 515 AM Saturday the stage was 14.9 feet and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.
&&
LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
3263 8355 3269 8379
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 25, 3:49 PM EDT, 41 minutes earlier.
Area forecast discussion, May 25, 3:49 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 349 PM EDT Fri May 25 2018 .SHORT TERM /Tonight through Saturday Night/... With Subtropical Storm Alberto off the Yucatan Peninsula and high pressure off the southeast coast, this has allowed abnormally high moisture flux to increase across the southeast. Therefore we have widespread showers and isolated thunderstorms continuing across east central GA this afternoon. This activity will continue through early evening, eventually diminishing while it lifts north with some precipitation (likely in the form of showers) moving into the metro. The coverage will be limited, but a better chance for the metro to see precipitation, especially between 20Z and 04Z. Activity should diminish later tonight. Patchy fog is possible during the morning hours. With the mid-level ridge trying to build in a bit across SE GA, this will likely limit the coverage of showers/thunderstorms tomorrow. However, looking aloft, best vorticity will be across north GA. Therefore, we expect this area to be the axis by which we see better coverage of showers/thunderstorms, likely later afternoon/evening Saturday. This activity should diminish after midnight Sunday. The main impact with any showers/thunderstorms will be heavy rain. Expect high rainfall rates given the high PWATs and efficient saturation in the atmospheric column. Minor flooding could occur quickly with these heavy downpours. Precipitation totals through the short-term will be around a half an inch areawide with locally higher amounts possible associated with those heavier showers/storms. Temperatures will be slightly below normal. 26 .LONG TERM /Sunday through Friday/... The main concerns through the long term period will centered around precipitation from what is now Subtropical Storm Alberto, as of the 11 AM EST update from NHC. As of the most recent forecast package, NHC has Alberto reaching land sometime on Monday near the AL/MS border. Models start to diverge after reaching land, but the overall trend in the models is a generally east track towards our area. The GFS brings Alberto through our northwest corner late Wednesday, while ECMWF keeps Alberto further north and west of our area completely. Regardless of the model differences and the exact track/intensity of Subtropical Storm Alberto, heavy rain will be a continued threat in our area through the long term period as PWATs rise to 1.5 to 2+ inches. For our area, Alberto will bring heavy rainfall and the potential for flooding. Although winds should not be a major issue with Alberto, with already wet soils it will be relatively easy for trees to fall. Current QPF associated with Alberto is about 3-6 inches with locally higher amounts possible, especially in northeast GA and east central GA. Flash flooding will also become a problem as well as river flooding. With the above-normal rainfall that most areas have seen over the past few days, soils are already saturated and additional precip would be expected to cause problems. Make sure to be aware of any forecast changes/watches/warnings, as well as updates from NHC, as there is still uncertainty within the track of Alberto. The need for any flood-related watches will continue to be monitored. Decided to go with a blend for precip for most of the long term as models diverge shortly after Alberto reaches land. Regardless, chances for showers and thunderstorms exist daily and any day could see a strong thunderstorm. High temps through the long term are generally in the upper 70s and 80s, with low temps in the 60s and 70s. Reaves && .AVIATION... 18Z Update... Widespread showers and isolated thunderstorms have developed across our SE tier, impacting MCN and AHN through the rest of the afternoon. Mixed bag of MVFR/VFR cigs with reduced vsbys associated with any heavy showers. We may see this activity expand further north and west over timing, impacting the metro TAF sites and CSG later this afternoon/evening. Activity should diminish after midnight with redevelopment of showers/thunderstorms by late morning/early afternoon on Saturday. Cigs will come down to MVFR/IFR later tonight through mid-morning, lifting by late morning. Patchy fog is possible. Looks like skies try to clear a bit tomorrow afternoon with better coverage of precipitation further north late tomorrow afternoon/evening. Winds will be out of the SE this afternoon, becoming SSE. Models show winds briefly becoming SSW in the mid- morning, but confidence is low on this. //ATL Confidence...18Z Update... Medium confidence all elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 66 84 67 80 / 60 40 40 60 Atlanta 68 83 69 78 / 60 50 40 60 Blairsville 63 78 63 77 / 60 60 60 60 Cartersville 67 83 67 80 / 50 60 50 60 Columbus 69 85 69 80 / 50 50 40 70 Gainesville 67 81 67 78 / 60 60 50 60 Macon 68 84 68 80 / 60 50 40 70 Rome 68 84 67 82 / 50 60 50 60 Peachtree City 67 84 67 79 / 50 50 40 60 Vidalia 70 86 70 81 / 40 40 40 70 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for the following zones: Baldwin...Banks...Barrow...Bibb...Bleckley...Butts... Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb... Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge...Dooly... Douglas...Emanuel...Fayette...Forsyth...Glascock...Greene... Gwinnett...Hall...Hancock...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Lumpkin...Macon...Madison...Marion...Meriwether... Monroe...Montgomery...Morgan...Muscogee...Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pickens... Pike...Pulaski...Putnam...Rockdale...Schley...South Fulton... Spalding...Stewart...Sumter...Talbot...Taliaferro...Taylor... Telfair...Toombs...Treutlen...Troup...Twiggs...Upson...Walton... Warren...Washington...Webster...Wheeler...White...Wilcox... Wilkes...Wilkinson. && SHORT TERM...26 LONG TERM....Reaves AVIATION...26
Hazardous weather outlook, May 25, 3:42 PM EDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 342 PM EDT Fri May 25 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 342 PM EDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to widespread showers along with isolated to scattered thunderstorms are expected. The main hazards will be heavy rainfall that could cause localized flooding. A Flash Flood Watch remains in effect for central Georgia and portions of north Georgia through Saturday morning. In addition, a few strong thunderstorms are possible with gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous showers and thunderstorms can be expected across the area each day through Thursday. The primary hazard will be heavy rainfall from Subtropical Storm Alberto that could cause localized flooding as well as river flooding. On any given day, a few strong thunderstorms will be possible with the main hazards being gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time, but spotters are encouraged to submit reports of any severe or significant weather and flooding.
In the hours before
Special weather statement, May 25, 1:58 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
158 PM EDT FRI MAY 25 2018
GAZ105-107-108-251830-
Dooly GA-Wilcox GA-Pulaski GA-
158 PM EDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOOLY...NORTHWESTERN
WILCOX AND SOUTHWESTERN PULASKI COUNTIES UNTIL 230 PM EDT...
At 157 PM EDT...a strong thunderstorm was over Browndale, or 7 miles
west of Hawkinsville...moving north at 15 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Vienna, Unadilla, Pinehurst, Mock Springs, Pleasant View and
Tippettville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3229 8376 3229 8372 3228 8372 3228 8370
3229 8370 3229 8355 3203 8357 3203 8377
TIME...MOT...LOC 1757Z 189DEG 11KT 3231 8360Special weather statement, May 25, 3:38 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT FRI MAY 25 2018
GAZ061-062-074-075-252015-
Washington GA-Hancock GA-Glascock GA-Warren GA-
338 PM EDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON...EASTERN
HANCOCK...WESTERN GLASCOCK AND SOUTHERN WARREN COUNTIES UNTIL 415 PM
EDT...
At 338 PM EDT...a strong thunderstorm was over Agricola, or 8 miles
southwest of Gibson...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas. Trees
can down more easily with wet soils.
Some locations in the path of this storm include
Gibson, Mitchell, Edge Hill, Edgehill, Hamburg State Park, Shoals,
Agricola, Jewell, Warthen and Beall Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3308 8282 3329 8285 3335 8260 3314 8260
TIME...MOT...LOC 1938Z 164DEG 8KT 3318 8273
WIND...40MPHSpecial weather statement, May 25, 3:42 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT FRI MAY 25 2018
GAZ039-252015-
Wilkes GA-
342 PM EDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR WILKES COUNTY UNTIL 415 PM EDT...
At 342 PM EDT...a strong thunderstorm was over Mallorysville, or 9
miles north of Washington...moving north at 10 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Washington, Tignall, Jacksons Crossroads, Mallorysville, Newtown,
Delhi, Norman and Celeste.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3373 8287 3388 8290 3391 8288 3394 8285
3394 8282 3395 8280 3395 8279 3397 8278
3397 8275 3399 8272 3398 8269 3376 8263
TIME...MOT...LOC 1942Z 164DEG 8KT 3387 8278Special weather statement, May 25, 3:51 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 PM EDT FRI MAY 25 2018
GAZ090-091-252015-
Chattahoochee GA-Marion GA-
351 PM EDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE AND
SOUTHWESTERN MARION COUNTIES UNTIL 415 PM EDT...
At 351 PM EDT...a strong thunderstorm was over Zellobee, or 7 miles
west of Buena Vista. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas. Trees
can down more easily with wet soils.
Some locations in the path of this storm include
Buena Vista, Brantley and Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3222 8460 3223 8462 3223 8464 3225 8471
3241 8470 3240 8451 3221 8455
TIME...MOT...LOC 1951Z 278DEG 1KT 3229 8464
WIND...40MPHSpecial weather statement, May 25, 4:17 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT FRI MAY 25 2018
GAZ090-091-102-103-252045-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
417 PM EDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE...
NORTHEASTERN STEWART...SOUTHWESTERN MARION AND NORTHWESTERN WEBSTER
COUNTIES UNTIL 445 PM EDT...
At 416 PM EDT...a strong thunderstorm was over Zellobee, or 7 miles
southwest of Buena Vista...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas. Trees
can down more easily with wet soils.
Some locations in the path of this storm include
Seminole, Christopher, Brooklyn, Renfroe, Draneville, Manta and
Zellobee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3235 8475 3243 8464 3220 8446 3212 8471
TIME...MOT...LOC 2016Z 316DEG 5KT 3226 8463
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:17 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 43 min |
| May 24, 8:49 PM EDT | Special Weather Statement | FFC | DeKalb, Henry | 41 min |
| May 24, 9:18 PM EDT | Special Weather Statement | FFC | Cherokee | 27 min |
| May 24, 9:44 PM EDT | Special Weather Statement | FFC | Cherokee | 46 min |
| May 25, 1:58 PM EDT | Special Weather Statement | FFC | Dooly | 32 min |
| May 25, 3:38 PM EDT | Special Weather Statement | FFC | Glascock | 37 min |
| May 25, 3:42 PM EDT | Special Weather Statement | FFC | Wilkes | 33 min |
| May 25, 3:51 PM EDT | Special Weather Statement | FFC | Marion | 24 min |
| May 25, 4:17 PM EDT | Special Weather Statement | FFC | Marion | 28 min |
| May 25, 4:49 PM EDT | Special Weather Statement | FFC | Macon | 26 min |
| May 25, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 35 min |
| May 25, 5:29 PM EDT | Special Weather Statement | FFC | Dooly | 31 min |
| May 25, 5:36 PM EDT | Special Weather Statement | FFC | Houston | 24 min |
| May 25, 5:52 PM EDT | Special Weather Statement | FFC | Dooly | 38 min |
| May 25, 6:10 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Sumter | 50 min |
| May 25, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 38 min |
| May 25, 6:24 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens | 51 min |
| May 25, 6:42 PM EDT | Flash Flood Warning | FFC | Dooly, Houston, Macon | 6 hr |
| May 25, 7:14 PM EDT | Special Weather Statement | FFC | Washington | 46 min |
| May 25, 7:44 PM EDT | Special Weather Statement | FFC | Wilkinson | 31 min |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.